Texas, 2005

Flash Flood in Texas, August 10, 2005

August 10, 2005 · NWS SJT · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 9, 11:00 PM CST, 4 hours earlier.

Area forecast discussion, Aug 9, 11:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1200 AM CDT WED AUG 10 2005

.UPDATE...
SENT ANOTHER QUICK UPDATE FOR SHOWERS AND THUNDERSTORMS IN BROWN
COUNTY. OTHERWISE...NO OTHER CHANGES.

&&

.PREV DISCUSSION... (ISSUED 939 PM CDT TUE AUG 9 2005)

UPDATE...
LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND
THUNDERSTORMS HAVE MOVED SOUTH OF OUR COUNTIES. LATEST MODEL DATA
INDICATE SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN LATER TONIGHT
WITH NORTHERLY FLOW CONTINUING OVER WEST CENTRAL TEXAS.

SENT AN UPDATE TO REMOVE EVENING POPS AND ADJUST CLOUDS. WITH THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATER TONIGHT...DECIDED
NOT TO CHANGE THE AFTER MIDNIGHT POPS FOR THE REMAINDER OF TONIGHT.

PREV DISCUSSION... (ISSUED 326 PM CDT TUE AUG 9 2005)

SHORT TERM...
SHOWERS AND THUNDERSTORMS FINALLY WEAKENING OVER COLEMAN AND BROWN
COUNTIES THIS AFTERNOON. WILL LEAVE A FLASH FLOOD WATCH UP
OVERNIGHT FOR TAYLOR...CALLAHAN...BROWN...COLEMAN...BROWN...
MCCULLOCH...AND SAN SABA COUNTIES. WHILE I EXPECT THE
THUNDERSTORMS TO WEAKEN AND PRETTY MUCH DISSIPATE THIS
AFTERNOON...THERE HAS OBVIOUSLY BEEN A TENDENCY TO REDEVELOP IN
THE THE EARLY MORNING. WITH THE AREA ALREADY FLOODING FROM 6 PLUS
INCHES OF ADDITIONAL RAINFALL TODAY...ESPECIALLY IN
BROWN...COLEMAN AND CALLAHAN COUNTIES...WILL CONTINUE THE FLASH
FLOOD WATCH FOR THIS REGION. THE UPPER LEVEL LOW HAS NOT MOVED
MUCH...AND BASED ON MOVEMENT OF THUNDERSTORMS...APPEARS TO BE
BETWEEN BROWNWOOD AND DALLAS.

ADDITIONALLY...OUTFLOW BOUNDARY FROM MORNING STORMS PUSHING SOUTHWEST
TO A GARDEN CITY...BIG LAKE...ELDORADO...JUNCTION LINE AT 315 PM.
AREAS AHEAD OF OUTFLOW WITH ETA SB CAPES OF 2000 J/KG. A COUPLE
SEVERE THUNDERSTORMS WARNINGS HAVE ALREADY BEEN ISSUED AND MAY SEE
A COUPLE MORE DOWN TOWARD OZONA AND SONORA.

LONG TERM...
ETA AND GFS HAVE A SLOW SOUTHWARD DRIFT ON THE UPPER LEVEL LOW THE
NEXT COUPLE DAYS...GFS MOVES IT SOUTH INTO THE NORTHWEST HILL
COUNTRY WEDNESDAY NIGHT...ETA (NAM) DRIFTS IT SOUTH IN CENTRAL
TEXAS WEDNESDAY NIGHT...THEN PUSHES IT WESTWARD TOWARD JUNCTION THURSDAY.
DONT HAVE A GOOD HANDLE ON EXACTLY JUST WHAT IT WILL DO...BUT
INCREASE CHANCES...ESPECIALLY IN THE NW HILL COUNTY AND HEARTLAND
TOMORROW. SYSTEM. THERE HAS BEEN A LOT MORE PRECIPITATION ON ITS
WESTERN SIDE THAN ONE MIGHT EXPECT. KEPT RAIN CHANCES OVER
SOUTHERN SECTION INTO THURSDAY AND FRIDAY.

SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139-
TXZ140-TXZ154-TXZ155.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139-
TXZ140-TXZ154-TXZ155.

&&

23/23
Hazardous weather outlook, Aug 9, 3:35 AM CST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 AM CDT TUE AUG 9 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
435 AM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY.
THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY
CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH
HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS
AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY
IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Dyess AFB radar (KDYX), 95 km away, was scanning. The volume nearest the first event began at 08:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Brown

When
August 10, 3:00 AM CST to 5:00 AM CST
Where
Brown County, Brownwood
Reported by
LAW ENFORCEMENT
Coordinates
31.717, -98.983

City streets flooded rapidly in the city of Brownwood and numerous streets were closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471241.